Alert archive / Connecticut / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2012, 8:13 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 5, 2012, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WWUS81 KBOX 060013
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SUN AUG 5 2012
CTZ002-003-060115-
HARTFORD CT-TOLLAND CT-
813 PM EDT SUN AUG 5 2012
AT 808 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING SOUTH FROM NEAR WATERBURY. THIS LINE WAS
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...BERLIN...ROCKY
HILL...GLASTONBURY...MARLBOROUGH...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4164 7294 4177 7231 4164 7231 4164 7233
4160 7232 4159 7234 4158 7247 4164 7252
4162 7271 4161 7271 4157 7276 4155 7282
4156 7284 4154 7285 4156 7288 4156 7295
$$
WTBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:35 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 5, 7:35 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT.
A SECOND ROUND OF STORMS MAY OCCUR DURING THE DAY ON MONDAY IN
RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. DRY WEATHER WILL FOLLOW
THROUGH MID WEEK...BEFORE THE HUMIDITY RETURNS WITH SCATTERED
SHOWERS AND THUNDERSTORMS BY THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...
FIRST BATCH OF STORMS WEAKENED AS THEY ENCOUNTERED A MORE STABLE
AIRMASS ACROSS RI AND EASTERN MA...WHERE LATEST MESOANALYSIS SHOWS
A LACK OF INSTABILITY.
NEXT LINE OF STORMS WAS ALREADY APPROACHING WESTERN NEW ENGLAND.
AIRMASS IS STILL UNSTABLE TO SOME DEGREE ACROSS CT VALLEY BUT HAS
BEEN WORKED OVER BY EARLIER CONVECTION. THEREFORE WE THINK
GREATEST THREAT WILL BE HEAVY RAINFALL AND FREQUENT LIGHTNING WITH
THIS LINE...ALTHOUGH THERE MAY ALSO BE POCKETS OF STRONG WIND
GUSTS /30-40KT/. THIS LINE SHOULD ALSO WEAKEN AS IT ENTERS RI AND
CENTRAL/EASTERN MA LATER THIS EVENING.
YET A THIRD LINE OF STORMS WAS MOVING ACROSS NORTHERN NY AND MAY
CLIP SW NH LATER THIS EVENING WITH HEAVY RAIN AND FREQUENT
LIGHTNING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
EXPECTING A COLD FRONT TO SLOWLY MOVE OUT TO SEA DURING THE DAY.
HAVE THE GREATEST RISK OF SHOWERS AND THUNDERSTORMS ACROSS RI AND
SOUTHEAST MA...AS THEY SHOULD BE ON THE WARM SIDE OF THE COLD
FRONT TO START THE DAY. WITH DRIER AIR ARRIVING FROM THE
NORTHWEST...MOST OF SOUTHERN NEW ENGLAND SHOULD BE RAIN-FREE
DURING THE AFTERNOON.
USED A BLEND OF THE MAV/MET GUIDANCE FOR TEMPERATURES ONCE AGAIN.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* DRY THROUGH MID WEEK
* HUMIDITY RETURNS LATE IN WEEK WITH SCATTERED SHOWERS/STORMS
DETAILS...
MON NIGHT AND TUE...HIGH CONFIDENCE.
WEAK HIGH PRESSURE BUILDS OVER NEW ENGLAND MON NIGHT/TUE WITH
MOSTLY CLEAR SKIES. SEA BREEZES EXPECTED ALONG E AND S COASTS TUE
AFTERNOON AS GRADIENT REMAINS WEAK. AIRMASS REMAINS DRY WITH
DEWPOINTS IN 50S TO NEAR 60 WHICH WILL OFFER A BREAK FROM THE
RECENT HIGH HUMIDITY. BLENDED GFS/NAM MOS WHICH YIELDS LOWS IN 50S
AND LOWER 60S MON NIGHT AND TUE NIGHT...AND HIGHS MOSTLY IN 80S
TUE. SHOULD BE IDEAL RADIATIONAL COOLING MON NIGHT WHEN SOME OF
NORMALLY COOLER VALLEYS DROP CLOSE TO 50.
WED THROUGH SAT...MEDIUM CONFIDENCE
PATTERN BECOMES MORE ACTIVE LATER IN WEEK AS MEDIUM RANGE MODELS
SHOW TROUGH DIGGING INTO UPPER GREAT LAKES WHICH EVENTUALLY CLOSES
OFF AND LIFTS THROUGH SOUTHERN ONTARIO AND QUEBEC. S/SW FLOW
SHOULD PREVAIL THROUGH MUCH OF THE PERIOD WITH INCREASE IN
HUMIDITY ONCE AGAIN...POSSIBLY WITH 70+ DEWPOINTS RETURNING BY
WEEKEND.
MODELS SEEM TO BE TOO QUICK TO BRING SHOWERS/STORMS BACK INTO
PICTURE SO CONTINUED WITH DRY WEATHER WED WITH A LACK OF FOCUS FOR
CONVECTION. SCATTERED AFTERNOON/EVENING SHOWERS AND STORMS ARE MORE
PROBABLE THU THRU SAT AS LOW PRESSURE HEADS SLOWLY E FROM GREAT
LAKES AND FRONT LIFTS N ACROSS NEW ENGLAND.
STAYED CLOSE TO HPC/GMOS BLEND. SHOULD GET WELL INTO 80S WED/THU
BEFORE MORE CLOUD COVER KEEPS TEMPERATURES MORE TOWARD LOWER 80S
FRI/SAT...BUT HIGHER HUMIDITY WILL CERTAINLY MAKE IT MORE
UNCOMFORTABLE.
SUN...MEDIUM CONFIDENCE.
FOLLOWED HPC GUIDANCE DUE TO MORE UNCERTAINTY IN MODELS WHICH BRINGS
COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUN MORNING. THIS SHOULD
ALLOW FOR CLEARING AND DRIER AIR TO WORK INTO REGION DURING DAY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE.
MVFR/IFR WITH LINE OF TSTMS ENTERING CT VALLEY...BUT STORMS SHOULD
WEAKEN AS THEY REACH RI AND EASTERN MA. EXPECT AREAS OF MVFR/IFR
TONIGHT AS LOW CLOUDS/FOG REFORM...WITH LIFR AROUND CAPE COD AND
ISLANDS. COLD FRONT WITH WIND SHIFT TO W REACHES CT VALLEY 09Z MON...
PVD/BOS 10-11Z AND CAPE COD BY 14Z. SHOULD SEE RAPID IMPROVEMENT
TO VFR A COUPLE OF HOURS AFTER WIND SHIFT.
KBOS TAF...MODERATE CONFIDENCE.
PREVAILING SW FLOW SHOULD KEEP LOWER CIGS/VSBYS S OF TERMINAL...
BUT SOME QUESTION HOW LOW CONDITIONS GET WITH SHOWERS ARRIVING
LATER THIS EVENING. ISOLD TSTM POSSIBLE 03-04Z.
KBDL TAF...MODERATE CONFIDENCE.
ONCE LINE OF TSTMS PASSES...CONDITIONS MAY FALL LOWER THAN
FORECAST WITH MVFR OR EVEN IFR CIGS AFTER 03Z.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
VFR. SEA BREEZE EXPECTED TUE AFTERNOON.
THURSDAY INTO FRIDAY...MODERATE CONFIDENCE.
MVFR/IFR POSSIBLE IN SCT SHOWERS/TSTMS. IFR/LIFR POSSIBLE AROUND
CAPE COD AND ISLANDS IN FOG.
&&
.MARINE...
MODERATE CONFIDENCE TODAY THROUGH TONIGHT.
INCREASING S WINDS THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES FROM THE WEST. GUSTS UP TO 25 KT. THE STRONGEST WIND
GUSTS WILL LIKELY BE ACROSS SOME OF THE NEAR SHORE WATERS DUE TO
BETTER MIXING OVER THE ADJACENT LAND. ALONG THE OPEN SOUTH
COASTAL WATERS...SEAS WILL ALSO BE AN ISSUE AS THEY SLOWLY BUILD
TO 5 OR 6 FT...HIGHEST SOUTH AND EAST OF CAPE COD AND ISLANDS.
CHANCE OF A TSTM WELL AFTER MIDNIGHT INTO MONDAY MORNING ACROSS
THE SOUTH COASTAL WATERS.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MODERATE CONFIDENCE. DIMINISHING WINDS AND SEAS MON NIGHT AND TUE AS
WEAK HIGH PRESSURE BUILDS OVER WATERS. SEA BREEZES LIKELY TUE. FLOW
BECOMES S/SW WED THRU FRI WITH SLOWLY BUILDING SEAS ON S COASTAL
WATERS BUT CONDITIONS SHOULD REMAIN BELOW SCA. SHOULD SEE LATE NIGHT
AND MORNING FOG/LOW CLOUDS WITH REDUCED VISIBILITY AND EVENTUALLY
SHOWERS/STORMS BY FRI AS FRONT APPROACHES FROM W.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ002-003-
008>011.
NH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ230-231-
251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ236-250.
SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ235.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
ANZ254>256.
&&
SYNOPSIS...BELK/JWD
NEAR TERM...JWD
SHORT TERM...BELK
LONG TERM...JWD
AVIATION...BELK/JWD
MARINE...BELK/JWDHazardous weather outlook, Aug 5, 4:00 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT SUN AUG 5 2012 CTZ002-MAZ002-003-008>011-NHZ011-060800- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 400 AM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-060800- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 400 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HEAVY DOWNPOURS AND THEREFORE LOCALIZED FLOODING IS A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-060800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CROSS OVER THE WATERS ALONG AND AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 34 KNOTS THEREBY WARRANTING THE ISSUE OF MARINE WEATHER WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS DURING THE EARLY TO MIDDAY PORTION OF MONDAY BEFORE MOST OF THE ACTIVITY IS PUSHED WELL OUT TO SEA BY THE ATTENDANT COLD FRONT. ONCE AGAIN...SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 34 KNOTS THEREBY WARRANTING THE ISSUE OF MARINE WEATHER WARNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIPPRELL
In the hours before
Special weather statement, Aug 5, 3:46 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN AUG 5 2012
MAZ004-005-026-NHZ011-012-015-052045-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH
NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
346 PM EDT SUN AUG 5 2012
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM WINCHENDON AND WESTMINSTER TO HOLDEN.
THE STORMS WERE MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WEST BOYLSTON...ASHBURNHAM...
RINDGE...FITCHBURG...STERLING...LEOMINSTER...CLINTON...ASHBY...
LUNENBURG...LANCASTER...NEW IPSWICH...SHARON...TOWNSEND...
SHIRLEY...BOLTON...GREENVILLE...MASON...TEMPLE...HARVARD...AYER...
BROOKLINE...GROTON...PEPPERELL...BOXBOROUGH...WILTON...HOLLIS...
ACTON...LYNDEBOROUGH...LITTLETON...MILFORD...DUNSTABLE...
WESTFORD...NASHUA...MONT VERNON...AMHERST...TYNGSBORO...CARLISLE...
HUDSON...CHELMSFORD...LITCHFIELD...MERRIMACK...LOWELL...
BILLERICA...DRACUT...PELHAM...BEDFORD AND MANCHESTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4293 7139 4293 7144 4284 7143 4283 7138
4278 7134 4277 7129 4255 7123 4231 7190
4253 7199 4271 7222 4304 7150
WTBLocal storm report, Aug 5, 4:05 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/05/2012 FRANKLIN MA BROADCAST MEDIA
TREE UPROOTED ON SILVER ST
0247 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.
0257 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
08/05/2012 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD
0301 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON JONES RD
0305 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/05/2012 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE ON BAY RD
0325 PM TSTM WND DMG LEYDEN 42.70N 72.62W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON EAST HILL RD
0327 PM TSTM WND DMG SWANZEY 42.87N 72.28W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON FLAT ROOF MILL RD
0328 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON MASON RD
0340 PM TSTM WND DMG BENNINGTON 43.00N 71.93W
08/05/2012 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137
&&
JWDLocal storm report, Aug 5, 5:18 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
518 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/05/2012 FRANKLIN MA BROADCAST MEDIA
TREE UPROOTED ON SILVER ST
0247 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.
0257 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
08/05/2012 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD
0301 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON JONES RD
0305 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/05/2012 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE ON BAY RD
0325 PM TSTM WND DMG LEYDEN 42.70N 72.62W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON EAST HILL RD
0327 PM TSTM WND DMG SWANZEY 42.87N 72.28W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON FLAT ROOF MILL RD
0328 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON MASON RD
0330 PM LIGHTNING RINDGE 42.75N 72.02W
08/05/2012 CHESHIRE NH AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON NORTH ST CAUSING ATTIC
FIRE
0340 PM TSTM WND DMG BENNINGTON 43.00N 71.93W
08/05/2012 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137
0445 PM TSTM WND DMG GRANBY 41.95N 72.78W
08/05/2012 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING A ROAD
0455 PM TSTM WND DMG ENFIELD 41.97N 72.57W
08/05/2012 HARTFORD CT AMATEUR RADIO
ALUMINUM SIDING BLOWN OFF TWO HOMES ON GLEN ARDEN LANE.
0456 PM TSTM WND DMG AGAWAM 42.07N 72.62W
08/05/2012 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN AT BARN RD AND ROWLEY ST. TREE DOWN
ON SUFFIELD ST.
0500 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/05/2012 HAMPDEN MA AMATEUR RADIO
WEST SCHOOL ST FLOODED AND IMPASSABLE
0511 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/05/2012 HAMPDEN MA AMATEUR RADIO
RIVER ST UNDERPASS FLOODED. CAR STUCK IN FLOOD WATERS.
0511 PM FLOOD AGAWAM 42.07N 72.62W
08/05/2012 HAMPDEN MA AMATEUR RADIO
MEADOW ST FLOODED AND IMPASSABLE
&&
JWDLocal storm report, Aug 5, 5:59 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
08/05/2012 FRANKLIN MA BROADCAST MEDIA
TREE UPROOTED ON SILVER ST
0247 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.
0257 PM TSTM WND DMG NORTHFIELD 42.71N 72.44W
08/05/2012 FRANKLIN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD
0301 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON JONES RD
0305 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/05/2012 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON HOUSE ON BAY RD
0325 PM TSTM WND DMG LEYDEN 42.70N 72.62W
08/05/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON EAST HILL RD
0327 PM TSTM WND DMG SWANZEY 42.87N 72.28W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON FLAT ROOF MILL RD
0328 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
08/05/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON MASON RD
0330 PM LIGHTNING RINDGE 42.75N 72.02W
08/05/2012 CHESHIRE NH AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON NORTH ST CAUSING ATTIC
FIRE
0340 PM TSTM WND DMG BENNINGTON 43.00N 71.93W
08/05/2012 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137
0410 PM TSTM WND DMG GRAFTON 42.20N 71.68W
08/05/2012 WORCESTER MA AMATEUR RADIO
TREES DOWN ON ROUTE 122
0445 PM TSTM WND DMG GRANBY 41.95N 72.78W
08/05/2012 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING A ROAD
0452 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
08/05/2012 HAMPDEN MA AMATEUR RADIO
TWO LARGE LIMBS DOWN AT WEST SCHOOL ST AND NORMAN ST
0455 PM TSTM WND DMG ENFIELD 41.97N 72.57W
08/05/2012 HARTFORD CT AMATEUR RADIO
ALUMINUM SIDING BLOWN OFF TWO HOMES ON GLEN ARDEN LANE.
0456 PM TSTM WND DMG AGAWAM 42.07N 72.62W
08/05/2012 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN AT BARN RD AND ROWLEY ST. TREE DOWN
ON SUFFIELD ST.
0458 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
08/05/2012 HARTFORD CT FIRE DEPT/RESCUE
LARGE TREE DOWN BLOCKING ROUTE 167
0500 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/05/2012 HAMPDEN MA AMATEUR RADIO
WEST SCHOOL ST FLOODED AND IMPASSABLE
0510 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
08/05/2012 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN AT SULLVAN ST AND PIERCE ST
0510 PM TSTM WND DMG LONGMEADOW 42.05N 72.57W
08/05/2012 HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN AT WESTERN ST AND CLAREMONT ST. TREE
DOWN AT WOODLAWN AND SOUTH PARK RD
0511 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
08/05/2012 HAMPDEN MA AMATEUR RADIO
RIVER ST UNDERPASS FLOODED. CAR STUCK IN FLOOD WATERS.
0511 PM FLOOD AGAWAM 42.07N 72.62W
08/05/2012 HAMPDEN MA AMATEUR RADIO
MEADOW ST FLOODED AND IMPASSABLE
0542 PM TSTM WND DMG BRIMFIELD 42.12N 72.20W
08/05/2012 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON BATTERY AVE
0543 PM FLOOD NEW BRITAIN 41.68N 72.79W
08/05/2012 HARTFORD CT AMATEUR RADIO
STREET FLOODING ON CORBIN AND OSGOOD AVE..AND AT THE
INTERSECTION OF BURUBEE AND FARMINGTON AVE.
&&
JWDSpecial weather statement, Aug 5, 7:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
752 PM EDT SUN AUG 5 2012
CTZ002-003-MAZ008>011-060115-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
752 PM EDT SUN AUG 5 2012
...LINE OF STRONG THUNDERSTORMS APPROACHING THE CONNECTICUT VALLEY...
AT 747 PM...A LINE OF STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO
40 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WAS ENTERING
WESTERN NEW ENGLAND FROM NEW YORK STATE.
THIS LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES BY
815 PM...WESTFIELD AND HARTFORD AROUND 830 PM...THEN SPRINGFIELD AND
VERNON CLOSER TO 9 PM.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4214 7308 4216 7303 4230 7301 4234 7307
4232 7241 4166 7243 4163 7250 4162 7271
4154 7285 4155 7294 4164 7294 4164 7299
4180 7302 4181 7295 4188 7295 4197 7290
4197 7303 4203 7302 4204 7306 4211 7308
JWDSpecial weather statement, Aug 5, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SUN AUG 5 2012
CTZ002-003-060115-
HARTFORD CT-TOLLAND CT-
813 PM EDT SUN AUG 5 2012
AT 808 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING SOUTH FROM NEAR WATERBURY. THIS LINE WAS
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...BERLIN...ROCKY
HILL...GLASTONBURY...MARLBOROUGH...HEBRON AND ANDOVER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4164 7294 4177 7231 4164 7231 4164 7233
4160 7232 4159 7234 4158 7247 4164 7252
4162 7271 4161 7271 4157 7276 4155 7282
4156 7284 4154 7285 4156 7288 4156 7295
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 41 min |
| Aug 5, 8:18 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 117 min |
| Aug 6, 12:24 AM EDT | Small Craft Advisory | BOX | 7 hr | |
| Aug 6, 7:11 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 9 hr | |
| Aug 5, 9:50 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 55 min |
| Aug 5, 9:12 PM EDT | Special Weather Statement | BOX | Cheshire | 63 min |
| Aug 5, 10:00 PM EDT | Special Weather Statement | BOX | Hillsborough | 30 min |
Nearby
Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.